# SDR 2010FA0000509

- Difficulty date: May 21, 2010
- Submitted: May 25, 2010
- Operation: General aviation
- Aircraft: N575EW
- Make and model: Cessna S550
- Aircraft serial: S5500140
- Aircraft time: 8,439 hours, 7,842 cycles
- System (JASC): 2215 · Autopilot Main Servo
- Part: Servo
- Part number: 4006719914
- Part serial: 3030142
- Condition: Shorted
- Location: Zone 100
- Part time: 999,999 hours, 999,999 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IN THE PROCESS OF TROUBLESHOOTING A PITCH PUMPING PROBLEM, A REPLACEMENT PITCH SERVO WAS INSTALLED. AS SOON AS POWER WAS APPLIED TO AIRCRAFT, THE AUTOPILOT CIRCUIT BREAKER TRIPPED. THE SERVICEABLE SERVO WAS FOUND TO HAVE PIN A, THE +28 VOLT MOTOR INPUT FOR CCW ROTATION, WAS INTERNALLY SHORTED TO THE CASE OF THE SERVO.  THIS SAME INCIDENT OCCURRED ON MARCH 3, 2010 WITH A REPLACEMENT SERVO FROM THE SAME REPAIR STATION. THE FIRST INCIDENT DAMAGED THE AUTO PILOT COMPUTER BEFORE THE CIRCUIT BREAKER TRIPPED. RECORD CHECKS REVEALED THIS SERVO TO BE THE SAME ONE FROM THE PREVIOUS INCIDENT. FOLLOWING THE FIRST INCIDENT THE REPAIR STATION WAS CONTACTED AND GIVEN A DETAILED DESCRIPTION OF THE FAILURE, TO INCLUDE THE SHORT BETWEEN PIN A AND THE CASE. THE REPAIR REPORT THAT ACCOMPANIED THE SERVO WAS DATED MARCH 7, 2010 STATES DEAD SHORT, FAILED ON INSTALL, BURNED AP COMPUTER.  THE DISPOSITION STATES FINAL TESTED OK, RECERTIFY UNIT AND RETURN TO SERVICE” AND IS DATED MARCH 15, 2010.  THIS SUBMITTER BELIEVES THAT THE SERVO TEST FIXTURES AND CONNECTOR BACKSHELLS NEED TO BE GROUNDED IN ORDER TO ENSURE THAT THIS TYPE OF FAULT IS DISCOVERED PRIOR TO RETURNING A PART TO SERVICE.
